68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Arimedex: To stop or continue ??

5 REPLIES 5
Guest user
Not applicable

Re: Arimedex: To stop or continue ??

Thank you Ladies, forgot to mention the insomnia and achey legs at night. !!

I have received a reply from my Oncologist who has suggested that I stop it for a month to see how I feel, until I see him in March .
Phew, fingers crossed !!

Good luck to you all x

lizcat
Member

Re: Arimedex: To stop or continue ??

Hi veggie,

As I am pre-menopausal, I have zoladex injections monthly so I can take arimidex. The se for me have been awful to the extent that I was the most moody, short-tempered cow ever, bad insomnia and then nightmares when I did sleep, and very down. I tried all sorts of 'remedies' with my onc's approval but it got to the stage where I wanted to give them up for a month or so just to get a break and try to be normal. Asked my onc if this would be possible but she advised against even a month off as I have bone secondaries and am very hormone receptive. Instead I was put on prozac and that helped a lot and keeps me 'normal'. That was over 2 years ago now and I will continue on them as long as I have the se as they are the lesser of 2 evils in my case.

My mum has been on tamox and then arimidex for almost 10 yrs now and doesn't have the same se as me - she has achy joints but has arthritis anyway and obviously is a lot older so it is part of natural aging for her anyway.

Liz

SamLee
Member

Re: Arimedex: To stop or continue ??

I don't have any first hand experience of Arimidex, but I was diagnosed in November 2010 and have gone through chemo, WLE, rads, and down to my last 2 Herceptin and started taking Tamoxifen in August.

The side effects were immediate and horrendous, hot flushes, tiredness, joint pains, nausea, swollen fingers etc. Stopped taking it after a month and they all went away. Told my onc and she said I would have to put up with it for 18 months or so and then she would swap me onto an AI.

Tried again in October, but exactly the same.

I have now decided much against my onc's advice to not take any Tamoxifen again until at least I have finished my Herceptin and then once my body starts to go back to normal I may try again.

I know that is not a very popular view but my view is that there has to be something between quality of life and the risk of recurrence. When I looked at the stats on the NHS Predict website, it showed my particular stats of 5 year survival were 5% different between taking and not taking Tamoxifen. For me if I try again and can't stomach it, the 5% is a chance worth taking because it still leaves a 95% chance in my favour.

The thing is you can take advice and ask for views, but ultimately it is a personal decision that you have to be happy with whatever the eventual outcome, and only you can make it.

Lucy_BCC
Member

Re: Arimedex: To stop or continue ??

Hi veggie

Sorry to read that you are having such a difficult time, it may help to talk things over with one of our helpliners, the lines are open 9-5 Mon-Fri and 9-2 Sat on 0808 800 6000

Take care
Lucy

hazelmary
Member

Re: Arimedex: To stop or continue ??

Hello Veggie

I'm not on Arimidex but on Letrozole and on year 3 of a suggested 5 years after 5 years Tamoxifen.

My side effect is a problem with my mouth, very sore and burning and this started 6 months after starting Letrozole and am currently under an Oral Consultant for Burning Mouth Syndrome. Nobody will confirm that it is a side effect of Letrozole but I am pretty sure it is.

I am going to have a serious discussion with my Onc in April as to why I need to be on it for 5 years and not 3 that was suggested when I went on it.

Anyway if he says that I can come off it will I? I don't know, it is a very difficult decision to make and I would come to regret it if I get secondaries?

If I could keep this side effect under control and then I wouldn't ask the question and I think that perhaps you need to investigate further why you are suffering and what you can do to improve your life. It does help to have a sympathetic GP and Oncologist, I have a good GP but not so sympathetic Oncologist.

Hopefully you will get a few more posts as I know many ladies have side effects with the AIs.

Hazel

Guest user
Not applicable

Arimedex: To stop or continue ??

Hi Ladies,
I hope that you can help me ? I have written to my Oncologist, however seek the views of others.
I was diagnosed with BC in Sept 2010 and finished treatment Dec 2011. Been through all the usual treatments, chemo, mastectomy, overies out, reconstruction, herceptin etc.
I am on Arimedex and have been taking it for quiet a few months now. I have dreadful mood swings and could kill my partner just for breathing !! Something that I did not have before this(apart from the odd tearful time during my periods). I have no labido whats so ever and can not shift the execess weight gained. Despite being an exercise addict and eating healthly etc. All in all I do not feel like I am a not a happy bunny at present. I feel that I am going mad !! Help !!